Alert archive / Vermont / Wind Advisories in 2022

Wind Advisory 7, NWS Burlington, VT

April 7, 20224 counties in Vermont

NWS Burlington, VT issued this wind advisory at Apr 7, 2022, 9:10 AM EDT for 4 counties in Vermont. It took effect at Apr 7, 2022, 3:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2022, 9:10 AM EDT (13:10 UTC)
In effect from
Apr 7, 2022, 3:00 PM EDT
Expired
Apr 8, 2022, 3:12 AM EDT
In force
12 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Lamoille County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 41 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 1.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

264 
WWUS71 KBTV 071310
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
910 AM EDT Thu Apr 7 2022

VTZ006-011-017>019-072200-
/O.NEW.KBTV.WI.Y.0007.220407T1900Z-220408T1000Z/
Lamoille-Western Rutland-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
Including the cities of Johnson, Stowe, Fair Haven, Rutland, 
Richmond, Underhill, Bristol, Ripton, East Wallingford, 
and Killington
910 AM EDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT
FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 50 to 55 mph 
  expected.

* WHERE...Lamoille, Western Rutland, Eastern Chittenden, Eastern 
  Addison and Eastern Rutland Counties.

* WHEN...From 3 PM this afternoon to 6 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds are expected from 5 PM to
  11 PM this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
018 
WWUS71 KBTV 071907
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
307 PM EDT Thu Apr 7 2022

VTZ006-011-017>019-081000-
/O.CON.KBTV.WI.Y.0007.000000T0000Z-220408T1000Z/
Lamoille-Western Rutland-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
Including the cities of Johnson, Stowe, Fair Haven, Rutland, 
Richmond, Underhill, Bristol, Ripton, East Wallingford, 
and Killington
307 PM EDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Lamoille, Rutland, Eastern Chittenden, and Eastern
  Addison Counties.

* WHEN...From 3 PM this afternoon to 6 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds are expected from 5 PM to
  11 PM this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
450 
WWUS71 KBTV 080712
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
312 AM EDT Fri Apr 8 2022

VTZ006-011-017>019-080815-
/O.CAN.KBTV.WI.Y.0007.000000T0000Z-220408T1000Z/
Lamoille-Western Rutland-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
Including the cities of Johnson, Stowe, Fair Haven, Rutland, 
Richmond, Underhill, Bristol, Ripton, East Wallingford, 
and Killington
312 AM EDT Fri Apr 8 2022

...WIND ADVISORY IS CANCELLED...

Gusty winds have subsided across the advisory area as low level
jet begins to move out of our region.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 7, 7:50 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 7, 7:50 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
750 AM EDT Thu Apr 7 2022

.SYNOPSIS...
A widespread soaking rain is expected today and tonight, with
additional chances of precipitation over the weekend. Conditions
trending drier for the start of next week, with warming
conditions. After a dry start on Monday, the weather will be
more active through much of the week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 745 AM EDT Thursday...Rain is a bit more scattered this
morning than anticipated, but still expect radar to fill in as
the day wears on. Widespread rain anticipated today, will reach
eastern Vermont last. Winds have begun to pick and have been
gusty at times this morning. Previous discussion follows.

Low pressure system over the Great Lakes region, and secondary
low pressure system over the Mid Atlantic region, along with
frontal systems between the two will continue to impact our area
through Friday. Rain is spreading across Northern New York
early this morning and will continue to progress eastward during
the daylight hours today. Rain may be heavy at times,
especially across Northern New York. Eastern Vermont will remain
driest the longest today as it takes a while for the rain to
reach that area. Low pressure system over Mid Atlantic region
will track northeastward towards southern New England tonight.
Later this evening a 60 kts low level 850 mb jet will pass over
Vermont, and will see some gusty winds along the western slopes
of the southern and central Green mountains, especially in
Rutland county. Still tricky whether of not winds will mix down
if it happens to still be raining, but if we see some breaks in
the precipitation it will be quite gusty. Do feel that the gusts
will be somewhat infrequent but could reach 35 to 45kts in the
Rutland area. Some colder air aloft tonight could lead to some
isolated pockets of freezing rain, especially above 2000 feet in
the Dacks and Northeast Kingdom of VT. Will also have increase
in PWATs overnight on southeasterly flow and some decent
frontogenesis as front finally crosses our area with secondary
low pressure system passing along southern New England. Could
see further moderate to heavy precipitation overnight, this time
focused over Vermont. During the day on Friday precipitation
will become more showery in nature and will also see the showers
be more scattered with dry slot crossing the region especially
after 18z. Rainfall totals from today through Friday will range
from about a half an inch in parts of Eastern Vermont, up to an
inch and three quarters in the St Lawrence valley in NY. Some
isolated locations in the Adirondacks could see rain totaling up
to 2 inches.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 345 AM EDT Thursday...A sprawling upper-level low will
stay in control of the weather through this weekend, bringing
showery and generally unsettled weather. Multiple vort centers
will move through within the upper low. One such vort max is
progged to develop a compact surface low over the Mid-Atlantic
Region Friday night. This low will then track
north/northeastward through our forecast area during the day on
Saturday. Consequently, will see precipitation develop over our
forecast area midday Saturday near and ahead of the low.
Steepening mid- level lapse rates under cold pool aloft will
favor convective showers. Snow levels will drop to 2500 to 3000
ft in the evening as cold air advection strengthens behind the
departing low. Expect mainly rain as predominant precipitation
type in the lower elevations, but higher elevations will see
some snow mix in. Also can't rule out some graupel/ice pellets
or even a rumble of thunder during the day within the unstable
atmosphere. Daytime highs will be in the upper 40s to mid 50s.

Showers will generally wane in coverage Saturday night behind
the departing low, but can't rule out some isolated lingering
shower activity. Overnight lows will be in the 30s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 345 AM EDT Thursday...Trough axis will move through
Saturday night, allowing for establishment of deep northwesterly
flow over our area. Will see strengthening cold air advection,
further steepening lapse rates as the stronger April sun works
to warm the surface. Thus, expecting another blossoming of
convective shower activity during the afternoon, though this
time freezing levels will have lowered to 1500 to 2000 ft. The
steepening lapse rates will also support some gusty winds to
around 15 to 25 mph during the afternoon. Despite the cold air
advection, solar heating will still allow daytime highs to climb
into the low to upper 40s. Showers will again wane in coverage
Sunday night. Lows expected in the mid 20s to mid 30s.

Sharp ridging building in Monday will provide a beautiful
spring day with sunny skies and temperatures around 50. The
remainder of the work week will see a gradual warming trend as
East Coast ridging further strengthens. Will likely see some
periods of showers Tuesday onward as our area becomes vulnerable
to shortwave energy ejecting northeastward out of the South
Central US. Hard to time these features this far out, so have
stayed close to NBM PoP guidance in the long term which favors
PoPs in the 25% to 50% range.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Through 12Z Friday...VFR conditions will persist through much of
the day, though we could have pockets of MVFR visibilities and
ceilings in any heavier rain. Winds will be mainly
southeasterly. Wind speeds will ramp up substantially, as
surface pressures lower while high pressure remains anchored to
the northeast. Southeast flow will increase to 8 to 12 knots,
with gusts 15 to 20 knots, especially at KRUT. After 15z, winds
will become stronger still, with gusts at times generally in
the 20 to 30 knot range, or near 40 knots at RUT. Additionally,
there will be pockets of LLWS near mountain ranges, including at
SLK, through 18Z as southeast winds at 2000 ft agl increase to
40 to 50 knots.

Precipitation has already arrived at all but EFK this morning.
Clouds about 5000 ft agl, and will lower to MVFR overnight.
Heavier precipitation will move towards MSS and SLK by about 15Z
with steady rain persisting through about 21-00Z. Scattered to
numerous showers move through the more eastern sites in the
15-21Z period accompanied by brief MVFR conditions in downpours;
outside of the heavier rain, ceilings should remain mainly
above 5000 ft agl.

Equipment note, AMD NOT SKED continues for MPV TAF owing to a
communications issue. A tech is expected on Monday to work on
the issue.

Outlook...

Friday: MVFR/IFR conditions possible. Chance SHRA.
Friday Night: VFR. Chance SHRA.
Saturday: Mainly VFR, with local MVFR possible. Chance SHRA.
Saturday Night: MVFR/IFR conditions possible. Slight chance SHRA,
Slight chance SHSN.
Sunday: MVFR/IFR conditions possible. Chance SHRA.
Sunday Night: Mainly MVFR, with areas VFR possible. Slight chance
SHRA.
Monday: Mainly VFR, with local MVFR possible. NO SIG WX.

&&

.HYDROLOGY...
Widespread rain will continue today into tonight, then becoming
more showery on Friday. Rain totals of 0.5 to 1.75 inches are
expected, with localized higher amounts up to 2 inches possible.
This rainfall combined with higher elevation snowmelt may
result in localized poor drainage flooding, along with sharp
rises on area rivers and streams. The highest chances would
exist near and along the northern Adirondacks. Rivers are
forecasted to rise sharply as well, but should remain within
their banks. Thus, it seems main stem rivers are not as likely
to reach flood stages, though the Ausable may approach bankfull.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Neiles
NEAR TERM...Neiles
SHORT TERM...Duell
LONG TERM...Duell
AVIATION...Neiles
HYDROLOGY...Neiles
Hazardous weather outlook, Apr 7, 3:49 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
349 AM EDT Thu Apr 7 2022

NYZ026>031-034-035-087-VTZ001>011-016-020-021-080800-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Western Windsor-Eastern Windsor-
349 AM EDT Thu Apr 7 2022

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Widespread rain showers will continue through at least Friday
morning. Rain totals of 1 to 1.5 inches are expected along western
Vermont into northern New York, with localized higher amounts up to 2
inches possible. This rainfall combined with higher elevation
snowmelt may result in localized poor drainage flooding, along with
sharp rises on area rivers and streams. The highest chances would
exist near and along the northern Adirondacks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ017>019-080800-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
349 AM EDT Thu Apr 7 2022

This Hazardous Weather Outlook is for central Vermont, northwest
Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Gradually increasing winds will be possible this afternoon and
evening along the western slopes of the Green Mountains.
Southeasterly winds will result in downslope or gap winds ranging
between 30 and 45 mph, locally up to 50 mph. However, ongoing
precipitation could result in gusts being infrequent.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Vermont, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.